MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYKNEE FEMUR DISTAL CUT BLOCK - GMK SPHERE - LEFT MEDIAL - SIZE 3+; FEMORAL CUTTING BLOCK

MEDACTA INTERNATIONAL SA MYKNEE FEMUR DISTAL CUT BLOCK - GMK SPHERE - LEFT MEDIAL - SIZE 3+; FEMORAL CUTTING BLOCK
Catalog Number 4.3613M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 20 november 2017.Lot 58334k: (b)(4) items manufactured and released on 09 october 2017.Expiration date: 2018-04-19.No anomalies found related to the problem.To date, no other events have been reported on items of the same lot.On 21 november 2017 the r&d project manager performed a visual inspection of the retrieved item and commented as follows: the slot of the distal cutting guide is completely worn out because of the excessive friction between saw blade and the guide; the saw blade is blocked into the slot because of the presence of the plastic debris.In this condition it is not possible to correctly measure the real dimension of the cutting slot.We also measured the thickness of the used blade; at the cutting edges the dimension is till 1.35 ÷ 1.4 mm (there are a few points of the blade where dimension assumed as 1.27 mm is not conformed but we can not establish if the damage of the blade was caused trying to disengage the blade from the cutting slot by using other instruments).The dimension of the my knee cutting slots are 100% functionally checked with a 1.27 blade; for these reasons it is not possible to determine with certainty that the cause is the cutting slot instead of the saw blade.
 
Event or Problem Description
The slot of the myknee femoral cutting guide was too tight.Even though the surgeon used a saw blade of a proper thickness (1.27 mm), it was almost impossible to perform the femoral distal cut.Because of the tightness of the slot, the myknee cutting block partially melt around the saw blade.The surgeon was forced to finish the distal cut using the conventional cutting block (the metallic one), causing a delay of operating time of about 5 minutes.

Brand Name
MYKNEE FEMUR DISTAL CUT BLOCK - GMK SPHERE - LEFT MEDIAL - SIZE 3+
Common Device Name
FEMORAL CUTTING BLOCK
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7052122
Report Number3005180920-2017-00689
Device Sequence Number1424081
Product Code JWH
UDI-Device Identifier07630030870293
UDI-Public07630030870293
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2018
Device Catalogue Number4.3613M
Device Lot Number58334K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight80